69202members
363305posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrozole - advice needed.

10 REPLIES 10
Member

Re: Anastrozole - advice needed.

Hi, hope everything is going well. Just thought I would mention that some ladies are noticing different side effects with different brands of Anastrozole. I mentioned this to the pharmacist who told me that could be the case, as different compounds are used by different manufacturers to produce the same drug. The first months supply I had was by a different manufacturer than the one I am on now, side effects were worse but I put it down to ""early days" etc. Ok,  I don't completely understand this but I am going to  stick to Teva UK limited, just in case! Good luck xxx 

Member

Re: Anastrozole - advice needed.

Thanks Greta. So far, so good for me. I’ve only had the mildest hot flushes (more short glows, accompanied by prickles) and I’m hoping it stays that way. No nausea or sickness and so far no worse joint pain than I had before. I did have an easy menopause so I may get off as easily - but maybe it’s just that it’s early days, not even 2 months on it to date. All bearable so far...

Member

Re: Anastrozole - advice needed.

I was never sick on the tablet but i was sweating like mad, i'm on it over 2 years now and it is getting easier, i had about 2 weeks of very bad sweating last month but it has settled down now and hopefully wont be back again.

Member

Re: Anastrozole - advice needed.

Good luck JJ. Thanks Jo for posting your experience. It’s helpful to know. I know what you mean about ‘all these tablets’ - I have 10 different ones on my bedside table. One, I have to take 3 tablets x 3 times a day (for neuropathic pain caused by Paclitaxel) because the 300mg tablet is just too big for me to swallow! I feel such a wuss sometimes but I’m nearing the end of the main oncology treatments and survived them all. Your honesty is appreciated. I can handle what you describe! Good luck with your recovery. Jan

Member

Re: Anastrozole - advice needed.

Hi Jaybro,

Like you, I am a new member to the forum and decided to join because I couldn't find much information on the forum about Anastrozole when I looked.  I really feel for you if you are phobic about vomiting and getting told that the treatment can cause this.  My doctor told me that taking it at night was the best way to avoid this.  I have not had any sickness at all. I did have a weird feeling for the first 5 to 7 days of taking it, like a mild hangover/car sick type of feeling and a bit of dizziness but then it wore off. I am being honest with you in the hope that it helps. I am finding it hard to come to terms with all this medication, as for all my 65 years I have tried to avoid doctors and tablets as much as possible! 😉 It has caught up with me now though, taking whatever they advise plus turmeric, glucosamine and omega oil, anything to get rid of the aches and pains.  Just remember they tell you the side effects, doesn't mean you are going to get them and that they can't be dealt with.  Good luck and best wishes to you. xx

Member

Re: Anastrozole - advice needed.

Hi JessJane,

  • This is my first post on the forum.  I have been reading posts for a long time to get information and to see if other people have the same problems and fears as myself, it has been a great help.  I was prescribed Anastrozole two and a half months ago.  Then of course Zometa which I had 10 days ago.  I didn't get told about it causing sickness, I did not feel sick at all during or after the IV, hope that helps you.  I did get the flu like symptoms, aches, pains and a bit of a headache but only for about 4 days and nothing that couldn't be coped with after a couple of pain killers.  I wasn't completely sure whether all these symptoms were due to the Zometa, Anastrozole (been having these symptoms since taking it) or the after effects of Radiotherapy! 🙂 We are given all the information of the prescribed drugs and possible side effects, which are really scarey, then expected to make  decisions. I really think that if we are taking a drug likely to affect our bones then we should have Zometa to protect them and for the small anti cancer protection.  Honestly though it felt like jumping off a cliff before the nurse put the IV in, you don't know if you are going to land safely, hurt a little bit or hurt a lot.  I just kept reminding myself that the side effects mentioned may not happen to me and our doctors don't prescribe things without good reason.  As a friend who has been taking bisphosphonate in tablet form said "go for it!" it's got to be better than taking a tablet every day.  Good Luck!
Member

Re: Anastrozole - advice needed.

Your reply has been a tremendous help Jaybro ( and I was supposed to be helping you😃! )

Thank you for good practical advice. I can tell it comes from a fellow vomitophobe. You really do understand.

I am going to take your advice and get cyclizine and I think and can get by with that reassurance but I will keep diazepam / lorazepam information in mind if it all gets too worrying.

I will let you know how it goes and hope you will keep me updated about your progress to

hugs and support

JJ

 

 

 

Member

Re: Anastrozole - advice needed.

Thanks Lainey and JJ for the reassurance.

 

JJ thanks for telling me I’m not alone. It does help. Now you’ve set me off worrying about zolendrate. Breathe.... ok. I had zolendrate added to my second EC treatment right at the end. It took 15 minutes and I did notice some uncomfortable feelings in my head for the duration but, the moment the nurse flushed my system, they went. There would have been no nausea, let alone vomiting, because of all the prep for the EC (steroids, anti-sickness etc). I specifically asked my oncologist yesterday about whether there was any prep for a zolendrate treatment (2nd one mid-July) and she said there was no need as it’s simple and straightforward. She didn’t mention any risk of sickness! I was already planning to take lorazepam (the first oncologist prescribed it for just before each chemo session, so I didn’t do a runner) but now it looks like I’ll need to take some of the cyclizine (anti-nausea) I have prescribed too. So now I’m telling you that you’re not alone. Zolendrate is a no-brainer unless you want osteoporosis and increased risk of BC returning in the bone marrow so you find ways round it. I don’t know if you take anything for your phobia but my GP prescribes cyclizine for reassurance that I won’t be sick if I start feeling sick. I take it as and when I need it and it’s a great help. GPs can’t prescribe Lorazepam but, if you don’t usually take anything for your phobia, you might find your GP would prescribe a couple of diazepam to take before the treatment to keep you calm. If you do take something and feel it’s not enough, contact the hospital and ask about lorazepam. They’ll only prescribe the 2 tablets you need just before the treatment. 

 

Meantime, hugs back and hope you decide to go ahead with it - with some pharmaceutical help. Why put yourself through hell??

Jan

 

Member

Re: Anastrozole - advice needed.

I also have had emetophobia (fear of vomiting) for many years. I was prescribed Anastrazole in February. Side effects have been minimal ( insomnia and difficulty losing 4lb gained over Xmas)

No nausea, no vomiting. Great relief.

I have now been advised to have Zoledronic acid infusions every 6m to protect my bones from effects of Anastrazole and guess what? Warned it might cause vomiting at time of infusion or just after! Really having to consider whether to consent in view of this. Family are keen for me to go ahead as the infusions have also been shown to reduce incidence if bone mets but because they don’t have emetophobia they don’t know how strong that fear can be.

This may not have been of much help but at least you know you are not alone.

hugs

JJ

Member

Re: Anastrozole - advice needed.

Hello Jaybro

I have taken anastrozole for 3 and a half years and have not had any nausea-it is a listed possible side effect not particularly common

I take mine without food but some users of the forum suggest taking it with food

Best Wishes

Elaine

 

Member

Anastrozole - advice needed.

Help, I need to hear from users of anastrozole! My oncologist wrote me a prescription (I’ve only got to take it for 10 years) and listed the side effects: hot flushes, joint pain, muscle pain etc. Fine. I’ll see what happens. Then the pharmacist asked me if I’d had it before and when I said no, she warned me I might be sick the first few days. She said “a lot of ladies are” and seeing my horrified face, she added it’s a 50:50 chance. My oncology records are peppered with actions the oncology team have taken to deal with my obsessive fear of vomiting (which I’ve had since I was 5 - more than 60 years) and the oncologist didn’t mention it. Was she avoiding it so’s not to frighten me off? Has anyone here NOT been sick in the first few days? I’ll be brave and add has anyone here been sick with it? I just cant start it till I know the odds and work out how to deal with them, as we did with chemo. I know it sounds wimpy but a phobia isn’t easy to by-pass.